Alert archive / Florida / Flash Flood Warnings in 1999

Flash Flood Warning 1, NWS Tallahassee, FL

May 7, 1999Bay County, Florida

NWS Tallahassee, FL issued this flash flood warning at May 7, 1999, 5:42 AM CDT for Bay County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 1999, 5:42 AM CDT (10:42 UTC)
Expired
May 7, 1999, 9:40 AM CDT
In force
4 hr
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Bay County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1999-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1999-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 071042
FFWTLH
FLC005-071440-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 AM EDT FRI MAY 7 1999

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BAY COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 940 AM CDT (1040 AM EDT)

AT 540 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING ACROSS BAY COUNTY. RECENT RAINFALL
ESTIMATES INDICATED THAT UP TO 6 INCHES HAVE FALLEN SINCE 2 AM CDT.
THIS EXTREMELY HEAVY RAIN WILL LIKELY CONTINUE FOR THE NEXT SEVERAL
HOURS. BAY COUNTY OFFICIALS REPORTED FLOODING IN SEVERAL STREETS IN
PANAMA CITY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.  IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO SWEEP MOST
CARS AWAY.  REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:28 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 7, 3:28 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 AM EDT FRI MAY 7 1999

MODELS LATE AND HAVE BEEN BUSY...TORNADIC THUNDERSTORM JUST OFF
PANAMA CITY BEACH ATTM AS ACTIVITY HAS INCREASED AGAIN ACROSS THE
AREA. SATTELITE IMAGERY SHOWS COOLING TREND OF CLOUD TOPS AND AN
INCREASE IN AREAL COVERAGE MAINLY WEST OF THE APALACHICOLA RIVER.

ETA AND NGM LOOKED CLOSE AGAIN THIS RUN. UPPER TROF OVER EAST
CENTRAL U.S. LIFTS OUT SLOWLY AS AN UPPER RIDGE MOVES INTO CENTRAL
U.S. SW FLOW ALOFT WILL GRADUALLY BECOME MORE ZONAL BY THE END OF
THE PERIOD. WARM MOIST SOUTHERLY FLOW WILL CONTINUE TODAY ACROSS
THE COUNTY WARNING AREA. 00Z TLH SOUNDING SHOWED MID LEVEL DRY SLOT
THAT HAS LIKELY STEEPENED LAPSE RATES. TLH VAD WIND PROFILE SHOWS
DECENT VEERING BUT WIND SPEEDS NOT THAT IMPRESSIVE. ETA MODEL
INDICATES AN OMEGA BULLSEYE AT 18Z THIS AFTERNOON OVER TLH. RIGHT
REAR QUAD OF JET SETS UP OVER THE AREA SAME TIME. EXPECT ANOTHER
ROUND OF THUNDERSTORMS THIS AFTERNOON WITH SOME POSSIBLE SEVERE
AGAIN AS SPC HAS PLACED THE WHOLE CWA IN A SLIGHT RISK.

TLH 85 63 88 56 7310
PFN 79 64 81 67 8300
DHN 81 59 86 63 7300
ABY 82 59 88 60 7300
VLD 88 63 87 60 7400

EDMONSTON

In the hours before

Special weather statement, May 7, 5:00 AM CDT, 42 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-
GMZ750-755-770-775-071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT FRI MAY 7 1999

...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE OVER PARTS OF
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND
TODAY AND TONIGHT...

THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS SOUTHERN ALABAMA...SOUTHERN GEORGIA AND MUCH
OF THE FLORIDA BIG BEND AREA.

THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND SPREAD TO THE
EAST TODAY. TORRENTIAL DOWNPOURS...LARGE HAIL...STRONG GUSTY WINDS...
FREQUENT LIGHTNING AND A FEW TORNADOES WILL BE POSSIBLE WITH THE
THUNDERSTORMS.
SPOTTERS HAVE BEEN ACTIVATED TODAY. WEATHER CONDITIONS SHOULD BE
MONITORED TODAY.

FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO
OR VISIT THE NATIONAL WEATHER SERVICE WEB SITE ON THE INTERNET AT
HTTP://WWW.NWS.FSU.EDU/

MME
Special weather statement, May 7, 5:00 AM CDT, 42 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-
GMZ750-755-770-775-071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT FRI MAY 7 1999

...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE OVER PARTS OF
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND
TODAY AND TONIGHT...

THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS SOUTHERN ALABAMA...SOUTHERN GEORGIA AND MUCH
OF THE FLORIDA BIG BEND AREA.

THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND SPREAD TO THE
EAST TODAY. TORRENTIAL DOWNPOURS...LARGE HAIL...STRONG GUSTY WINDS...
FREQUENT LIGHTNING AND A FEW TORNADOES WILL BE POSSIBLE WITH THE
THUNDERSTORMS.
SPOTTERS HAVE BEEN ACTIVATED TODAY. WEATHER CONDITIONS SHOULD BE
MONITORED TODAY.

FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO
OR VISIT THE NATIONAL WEATHER SERVICE WEB SITE ON THE INTERNET AT
HTTP://WWW.NWS.FSU.EDU/

MME

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:07 AM CDTTornado WarningTAEBay33 min
May 7, 2:46 AM CDTTornado WarningTAEBay59 min
May 7, 3:44 AM CDTTornado WarningTAEJackson31 min
May 7, 4:13 AM CDTTornado WarningTAEBay32 min
May 7, 4:51 AM CDTSevere Thunderstorm WarningTAEBay34 min
May 7, 6:20 AM CDTTornado WarningTAEGulf35 min

Nearby

Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.